Alert archive / Pennsylvania / Special Weather Statements in 2012

Special Weather Statement, NWS State College, PA

July 7, 2012Centre County, Clearfield County, Pennsylvania

NWS State College, PA issued this special weather statement at Jul 7, 2012, 4:37 PM EDT for Centre County, Clearfield County, Pennsylvania. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2012, 4:37 PM EDT (20:37 UTC)
Expired
Jul 7, 2012, 5:15 PM EDT
In force
38 min
Issued by
NWS State College, PA

Counties Centre County, PA, Clearfield County, PA

The radar

The State College radar (KCCX), 37 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 4:57 PM EDTTSTM WND DMG4 Wnw Howard, PALARGE LIMBS REPORTED DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WWUS81 KCTP 072037
SPSCTP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
437 PM EDT SAT JUL 7 2012

PAZ012-017>019-045-072115-
CLEARFIELD PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
437 PM EDT SAT JUL 7 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD...NORTHERN
CENTRE AND SOUTHWESTERN CLINTON COUNTIES...

AT 435 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6
MILES SOUTHEAST OF KEATING TO TROUTVILLE...MOVING SOUTHEAST AT 20
MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE 
STORMS. EXPECT INTENSE LIGHTNING. DO NOT STAY IN THE OPEN NOR 
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS 
WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE 
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR 
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND 
CREEKS. THESE STORMS WILL AFFECT PINE GLEN...MOSHANNON AND JEFFRIES.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 106 AND 172...I-99 BETWEEN MILE MARKERS 83
AND 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...
STATE ROAD 153...STATE ROAD 350.

LAT...LON 4108 7881 4128 7780 4095 7743 4072 7860
      4073 7880 4075 7882

$$

FORECASTER: LA CORTE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 4:25 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 7, 4:25 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
425 PM EDT SAT JUL 7 2012

.SYNOPSIS...
THE HOTTEST DAY OF THE SUMMER SO FAR WILL GIVE WAY TO RELIEF FROM A
COLD FRONT AND THUNDERSTORMS THAT WILL SAG SOUTH ACROSS THE
COMMONWEALTH LATE THIS AFTERNOON THROUGH EARLY SUNDAY. THE COOL DOWN
THAT FOLLOWS THIS COLD FRONT WILL LAST MUCH OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
INTENSE SQUALL LINE/MCS HAS BEEN PROGRESSING SOUTH FROM THE NRN MTNS
OF PENN AND AIMED DIRECTLY AT THE MID SUSQ VALLEY AND SURROUNDING
CENTRAL MTNS. HISTORY OF LARGE HAIL /UP TO 1.75 INCHES/ AND WIND
DAMAGE ACROSS THE NRN MTNS THE PAST FEW HOURS.

THE EASTERN END OF THIS LINE FALLS RIGHT WITHIN A DISTINCT BULLSEYE
OF TORNADO THREAT BASED ON LLVL SHEAR/HELICITY AND EHI.
HOWEVER...LOCAL STUDIES ON AN EXTENSIVE TORNADO DATABASE OVER THE
PAST DECADE OR SO SUGGESTS THAT LCLS AND SFC BASED T/TD SPREADS
REMAIN TOO HIGH FOR MORE THAN A BRIEF EF0 TORNADO INVOF KIPT AND
POINTS EAST AND SE LATE TODAY. MESO ENVIRONMENT JUST EAST OF KIPT
THROUGH SULLIVAN AND NRN COLUMBIA COUNTIES MAY HAVE BEEN MODIFIED BY
LATE MORNING TSRA AND OUTFLOW BOUNDARIES TO FAVOR RELATIVELY LOWER
LCL HEIGHTS.  THE PRIMARY SEVERE WEATHER THREAT IS LARGE HAIL UP TO
2 INCHES IN DIAMETER AND DOWNBURST GUSTS FROM THE NORTHWEST...UP TO
75 MPH.

TSRA WILL PROGRESS SEWRD THROUGH SCHUYLKILL COUNTY THROUGH EARLY
THIS EVENING WITH THE SOUTHERN AND WRN END OF THE LINE BECOMING MORE
SCTD/BROKEN AS IT ENCOUNTERS MUCH WARMER MID LEVEL AIR...AND IS MORE
DETACHED FROM THE STRONGER LOW-MID LEVEL WNW SHEAR.

OTHERWISE...ABUNDANT SUNSHINE WILL CONTINUE FOR A FEW...TO SVRL MORE
HOURS ACROSS SOUTHERN PENN. NEAR RECORD HIGH TEMPS WILL OCCUR ACROSS
THE LOWER SUSQ...AND CONTINUE TO PRODUCE DANGEROUSLY HIGH HEAT
INDICES OF AROUND 105F.

THE REAL PUSH OF COOLER AND DRIER AIR WAITS UNTIL LATE TONIGHT OR
EARLY SUNDAY TO GET INTO FAR NORTHERN PORTIONS OF THE CWA...AND
TAKES UNTIL SUNDAY NIGHT TO REACH THE SOUTHERN BORDER. WILL KEEP
MINS VERY MILD IN THE SRN HALF OF THE AREA. THE NRN TIER COUNTIES
WILL DIP INTO THE L-M60S...WHICH ARE NOT FAR FROM NORMALS. THE
SOUTHERN TWO THIRDS OF PA WILL REMAIN MUGGY WITH AREAS OF CLOUDS AND
ANOMALOUSLY HIGH PWATS KEEPING OVERNIGHT LOWS IN THE UPPER 60S TO
MID 70S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE FRONT WILL SLOW AS IT MOVES SOUTH AND AWAY FROM THE STRONGER WNW
FLOW ALOFT...AND HIGH PWAT AIR OF NEARLY 2 INCHES WILL KEEP SCT
SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH EARLY SUNDAY
EVENING IN THE SOUTH.

A SLIGHT RISK FOR SVR TSRA REMAINS IN PLACE OVER THE SRN TIER OF
PENN FOR SUNDAY. FAIRLY DEEP LIFT ALONG THE FRONT WILL COMBINE WITH
ANOMALOUSLY HIGH MOISTURE AND HEAT...LEADING TO SIGNIFICANT
CAPE AND MODERATE SHEAR AGAIN SUNDAY. CLOUDS AND THE COOLER AIR ON
AVERAGE /ESPECIALLY ACROSS THE CENTRAL AND NORTH/ WILL CHOP A GOOD
10 TO 15F OFF SUNDAY HIGHS VS SATURDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
A WELCOME RETURN TO NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES AND
LOWER HUMIDITY IS IN STORE FOR EARLY NEXT WEEK...AS THE UPPER LEVEL
RIDGE RETROGRADES TO THE SW UNITED STATES AND A TROF DIGS INTO THE
NORTHEAST. A FRONTAL BOUNDARY REMAINS ENTRENCHED ALONG OUR SOUTHERN
BORDER THROUGH THE FIRST HALF OF THIS WEEK. THIS WILL ALLOW CENTRAL
PA TO BE THOROUGHLY ENTRENCHED IN THE DRY AIR...AND ACCORDINGLY HAVE
ONLY LEFT CHANCE POPS ALONG THE MASON DIXON.

12Z GEFS HAS THE STALLED LONG WAVE TROUGH OVER US THROUGH THE MIDDLE
OF THE WEEK...WITH FINALLY LIFTING BY THURSDAY AND THE STRONG JET
PUTS CENTRAL PA IN THE JET EXIT REGION. HOWEVER...LACK OF MOISTURE
AND SUBSTANTIAL HEATING SHOULD LIMIT ANY CONVECTION. AS SUCH HAVE
LEFT ONLY CHANCE POPS THURSDAY THROUGH FRIDAY. WARMER AIR SHOULD
ADVECT IN NEXT WEEKEND AS A RIDGE BUILDS OVER THE REGION...HOWEVER
MAX TEMPERATURES SHOULD REMAIN RIGHT AROUND NORMAL.
&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
COLD FRONT DROPPING SOUTH INTO PA WILL SUPPORT A
SIGNIFICANT...NEARLY EAST/WEST LINE OF STRONG TO SVR TSRA WITH A
15-30 MINUTE PERIOD OF IFR CONDITIONS /BRIEFLY LIFR/. THE POOREST
FLYING CONDS WILL BE NEAR AND TO THE EAST OF A LINE FROM KIPT TO
KMDT AND KLNS THROUGH 01Z SUNDAY.

AFTERWARD...VFR WILL TRANSITION INTO MAINLY MVFR VSBYS WITH AREAS OF
MVFR CIGS IN SCT SHOWERS AND TSRA.

OUTLOOK...
SUN...ISOLD THUNDERSTORM IMPACTS...MAINLY SOUTH.
MON-THU...NO SIG WX EXPECTED.

&&

.CLIMATE...
REC MAXES FOR TODAY JUST 7TH ARE 101F SET IN THE HOT SUMMER OF 1988
AT BOTH MDT AND IPT. THICKNESSES OF 582DAM...8H TEMPS IN THE
M20S...700H TEMPS OVER 12C...SUNSHINE AND A LIGHT WESTERLY
DOWNSLOPE WIND WILL PUT THOSE RECORDS IN JEOPARDY.

OTHER RECORDS OF NOTE FOR 7 JULY...
99F ALTOONA
98F STATE COLLEGE
93F BRADFORD
100F YORK 3SSW

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ019-025>028-
034-035-045-046-049>053-058.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ036-
056-057-059-063>066.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT
LONG TERM...CERU/EVANEGO
AVIATION...LAMBERT
CLIMATE...LAMBERT
Hazardous weather outlook, Jul 7, 2:46 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
246 PM EDT SAT JUL 7 2012

PAZ004>006-010>012-017-018-024-081900-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-
246 PM EDT SAT JUL 7 2012

...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ONE OR TWO LINES OF THUNDERSTORMS WILL PUSH SOUTH THROUGH THE
REGION THIS AFTERNOON INTO EARLY THIS EVENING. SOME OF THESE
STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ033-081900-
SOMERSET-
246 PM EDT SAT JUL 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

ONE OR TWO LINE OF THUNDERSTORMS WILL FORM ACROSS NORTHERN
PENNSYLVANIA THIS AFTERNOON AND PUSH SOUTH TOWARD THE REGION THIS
EVENING. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY...MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ037-041-042-081900-
TIOGA-NORTHERN LYCOMING-SULLIVAN-
246 PM EDT SAT JUL 7 2012

...SEVERE THUNDERSTORM WATCH 477 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ONE OR TWO LINES OF THUNDERSTORMS WILL PUSH SOUTH THROUGH THE
REGION THIS AFTERNOON INTO EARLY THIS EVENING. SOME OF THESE
STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ019-025>028-045-081900-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOUTHERN CLINTON-
246 PM EDT SAT JUL 7 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

ONE OR TWO LINE OF THUNDERSTORMS WILL MOVE SOUTH ACROSS THE
REGION LATE TODAY AND THIS EVENING. SOME OF THESE STORMS COULD
BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ046-049>053-058-081900-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
SCHUYLKILL-
246 PM EDT SAT JUL 7 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 477 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

ONE OR TWO LINE OF THUNDERSTORMS WILL MOVE SOUTH ACROSS THE
REGION LATE TODAY AND THIS EVENING. SOME OF THESE STORMS COULD
BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ034-035-081900-
BEDFORD-FULTON-
246 PM EDT SAT JUL 7 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

ONE OR TWO LINE OF THUNDERSTORMS WILL FORM ACROSS NORTHERN
PENNSYLVANIA THIS AFTERNOON AND PUSH SOUTH TOWARD THE REGION THIS
EVENING. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY...MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ036-056-057-059-063>066-081900-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
246 PM EDT SAT JUL 7 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

ONE OR TWO LINE OF THUNDERSTORMS WILL FORM ACROSS NORTHERN
PENNSYLVANIA THIS AFTERNOON AND PUSH SOUTH TOWARD THE REGION THIS
EVENING. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY...MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LAMBERT

In the hours before

Special weather statement, Jul 7, 11:02 AM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1102 AM EDT SAT JUL 7 2012

PAZ037-071630-
TIOGA PA-
1102 AM EDT SAT JUL 7 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN TIOGA
COUNTY...

AT 1053 AM EDT...THE SOUTHWEST END OF A LINE OF STRONG THUNDERSTORMS
WAS LOCATED FROM 25 MILES NORTHEAST OF WOODHULL TO 20 MILES
NORTHWEST OF WOODHULL TO 17 MILES NORTH OF STANNARDS...MOVING
SOUTHEAST AT 55 MPH.

WIND GUSTS FROM THE NORTH TO NORTHWEST...UP TO 45 MPH AND PEA SIZE
HAIL ARE POSSIBLE WITH THESE STORMS. ALSO...EXPECT FREQUENT CLOUD TO
GROUND LIGHTNING FROM THESE STORMS AS THEY CROSS EXTREME
NORTHEASTERN TIOGA COUNTY BETWEEN 1130 AM AND 1230 PM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE
STORMS WILL AFFECT ELKLAND...TIOGA JUNCTION AND ROSEVILLE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6 NEAR THE
BRADFORD COUNTY LINE...ROUTE 15 FROM TIOGA TO LAWRENCEVILLE.

LAT...LON 4199 7692 4194 7690 4177 7689 4177 7690
      4200 7735 4200 7693

FORECASTER: LAMBERT
Special weather statement, Jul 7, 1:52 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
152 PM EDT SAT JUL 7 2012

PAZ005-006-037-071915-
MCKEAN PA-POTTER PA-TIOGA PA-
152 PM EDT SAT JUL 7 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
MCKEAN...NORTHERN POTTER AND TIOGA COUNTIES BETWEEN 215 PM AND 315
PM EDT...

AT 146 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
ANGELICA...TO LITTLE VALLEY...AND SINCLAIRVILLE IN SOUTHERN NEW
YORK. THIS LINE OF STORMS WAS MOVING QUICKLY TO THE SOUTHEAST AT...
MOVING SOUTHEAST AT 35 MPH AND WILL MOVE TO NEAR THE
PENNSYLVANIA...NEW YORK BORDER AROUND 215 PM...THEN SOUTH OF ROUTE 6
BETWEEN 230 PM AND 315 PM.

THIS LINE OF STORMS WILL LIKELY CONTINUE TO GRADUALLY INTENSIFY AND
MAY BECOME SEVERE OVER THE NEXT HOUR.

WIND GUSTS TO 50 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT GENESEE...ELKLAND...COUDERSPORT
AND ROULETTE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 446...STATE
ROAD 449.

LAT...LON 4174 7688 4170 7688 4164 7726 4168 7839
      4200 7892 4201 7732

FORECASTER: LAMBERT
Local storm report, Jul 7, 3:23 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
323 PM EDT SAT JUL 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     DUKE CENTER             41.95N  78.48W
07/07/2012                   MCKEAN             PA   PUBLIC

            TREES DOWN.

0255 PM     HAIL             PORT ALLEGANY           41.81N  78.28W
07/07/2012  E1.00 INCH       MCKEAN             PA   PUBLIC

0300 PM     HAIL             TURTLEPOINT             41.87N  78.34W
07/07/2012  E1.75 INCH       MCKEAN             PA   PUBLIC

0305 PM     TSTM WND DMG     ULYSSES                 41.90N  77.76W
07/07/2012                   POTTER             PA   TRAINED SPOTTER

            LARGE LIMBS DOWN. ESTIMATED 75 MPH WIND GUSTS.

&&

EVENT NUMBER CTP1200190 CTP1200191 CTP1200192 CTP1200193

COLBERT
Special weather statement, Jul 7, 4:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
437 PM EDT SAT JUL 7 2012

PAZ012-017>019-045-072115-
CLEARFIELD PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
437 PM EDT SAT JUL 7 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD...NORTHERN
CENTRE AND SOUTHWESTERN CLINTON COUNTIES...

AT 435 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6
MILES SOUTHEAST OF KEATING TO TROUTVILLE...MOVING SOUTHEAST AT 20
MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THESE STORMS WILL AFFECT PINE GLEN...MOSHANNON AND JEFFRIES.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 106 AND 172...I-99 BETWEEN MILE MARKERS 83
AND 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...
STATE ROAD 153...STATE ROAD 350.

LAT...LON 4108 7881 4128 7780 4095 7743 4072 7860
      4073 7880 4075 7882

FORECASTER: LA CORTE

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 11:02 AM EDTSpecial Weather StatementCTPTioga88 min
Jul 7, 11:36 AM EDTSevere Thunderstorm WarningCTPTioga39 min
Jul 7, 1:52 PM EDTSpecial Weather StatementCTPMcKean, Potter, Tioga83 min
Jul 7, 2:24 PM EDTSevere Thunderstorm WarningCTPCameron, Elk, McKean, Potter, Tioga, Warren66 min
Jul 7, 3:26 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clinton, Lycoming, Potter, Sullivan and 1 more64 min
Jul 7, 4:26 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Columbia, Lycoming, Montour, Northumberland and 3 more64 min
Jul 7, 4:50 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield, Clinton, Huntingdon, Mifflin, Snyder55 min
Jul 7, 5:10 PM EDTSpecial Weather StatementCTPCambria35 min
Jul 7, 5:10 PM EDTSevere Thunderstorm WarningCTPColumbia, Northumberland, Schuylkill50 min
Jul 7, 5:23 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Huntingdon52 min
Jul 7, 5:27 PM EDTSpecial Weather StatementCTPDauphin, Juniata, Lebanon, Northumberland, Perry, Snyder63 min
Jul 7, 5:34 PM EDTSpecial Weather StatementCTPClinton41 min
Jul 7, 5:52 PM EDTSpecial Weather StatementCTPClearfield53 min
Jul 7, 6:00 PM EDTSevere Thunderstorm WarningCTPClearfield44 min
Jul 7, 6:14 PM EDTSpecial Weather StatementCTPHuntingdon61 min
Jul 7, 6:21 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Perry39 min
Jul 7, 6:21 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Huntingdon, Juniata, Perry39 min
Jul 7, 6:21 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon72 min
Jul 7, 6:40 PM EDTSpecial Weather StatementCTPCentre20 min
Jul 7, 6:41 PM EDTSpecial Weather StatementCTPCentre19 min
Jul 7, 6:57 PM EDTSpecial Weather StatementCTPCentre18 min
Jul 7, 6:59 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Juniata, Perry, York61 min
Jul 7, 7:51 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lancaster, Lebanon, Perry, York69 min

Nearby

Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.